MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number 8700-0660-01
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll on 01/24/2018 for investigation; however, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
The patient was inserted a quattro catheter for ivtm therapy.The user initially experienced difficulty inserting the quattro catheter (getting the line in place) on the patient.Approximately 1 hour after insertion, blood was observed in the in/out lumens of the catheter that connects to the start-up kit (suk) as well as blood on the start-up kit tubing, thus suspecting a likely catheter leak.Following this, the user placed another catheter on the other groin of the patient without further issue observed.No known impact or patient consequence was reported.Additional information from the manufacturer's clinical field representative stated that the person who performed the insertion is experienced with catheter placement.The catheter balloons were not inflated prior to catheter placement.
 
Additional Manufacturer Narrative
The reported catheter leak was confirmed.The catheter's distal balloon and the distal end had a tear upon inflating.Visual inspection of the returned catheter was performed.No abnormalities with the catheter were seen.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a leak was observed on the distal balloon.No leakage due to crosstalk was observed during manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes for the reported complaint can be a latent material defect.Historical complaints were reviewed for related complaint with quattro lot# 73768; there was one other complaint reported on (b)(6) 2017 due to a confirmed leak at the proximal end and medial balloon.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7226767
Report Number3010617000-2018-00074
Device Sequence Number11134207
Product Code NCX
UDI-Device Identifier00849111075138
UDI-Public00849111075138
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0660-01
Device Catalogue Number8700-0660-01
Device Lot Number73768
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer03/27/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1